MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that, during intraocular lens (iol) implant procedure, the plunger went over the iol.There was a contact with the patient but no patient harm involved.The surgery was delayed for a minute.The surgery was completed by using a back-up lens and without any other problem.Additional information was requested.
 
Additional Manufacturer Narrative
The device with the lens was returned loose in a plastic bag.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was located at mid-nozzle and was engaged to the trailing optic edge.The lens was folded in an acceptable position at the fill line.The trailing haptic was folded onto the anterior optic surface.The leading haptic was extended with the distal haptic tip.The reported plunger override was not observed.The plunger, lens, and haptics are in acceptable positions for advancement per the instructions for use (ifu).Viscoelastic information was not provided.It is unknown if a qualified product was used.The reported plunger override was not observed.No problems are observed with the returned device.The plunger, lens and haptic positions are acceptable.A straight leading haptic position was observed.Straight leading haptics are not a product malfunction.This is an acceptable position per the diagrams provided in the ifu.The ifu instructs: during device preparation and implantation of the company lens with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.A straight leading haptic may occur: ¿ due to the normal folding variations as indicated the ifu diagrams.¿ if the initial plunger advancement is faster than the recommended target, the leading haptic may be forced past the internal folding feature.¿ if there is excessive delay between the device preparation and subsequent delivery the leading haptic may start to unfold.¿ due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement or contribute to incorrect haptic folding.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14696666
Report Number1119421-2022-01282
Device Sequence Number6778629
Product Code KYB
UDI-Device Identifier00380652395120
UDI-Public00380652395120
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model NumberACU0T0
Device Lot Number15106596
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown